High haemoglobin

I'm not expecting a barrage of replies as I don't think this is related to my inflammatory arthrititis (PsA) or to the drugs I take, but of course it might be. Just heard from my GP (or rather the receptionist, so haven't got the actual level yet) that my haemoglobin is a bit high. For years it has been a bit low - anaemia of chronic disease, not iron-deficient anaemia. Since starting Humira it's crept up to normal which was nice! Now it's too high - can't win! I'd just like to ask whether anyone else has had this. I'm on Mtx too - just 7.5 mg a week these days.

6 Replies
oldestnewest

Funnily enough, mine has done exactly the same! I've been on Humira for two months and my HB has always been fine but I noticed that it has gradually crept up and is now high. Perhaps it is a Humira thing. I'm not taking MTX any more, unlike you. Clemmie

Reply

Hi there,

I have the same after 42 years of RA and very low Hb and repeated iron infusions which only worked for a certain amount of time. I had the last one just over a year ago and my Hb has crept up to 14.8 which for me is unheard of, though no-one has said it's too high for a normal person. Before we would celebrate if I got to 11!

I have been having Rituximab infusions (6 rounds) which work well for my RA.

Interestingly I have been having severe gastrointestinal problems and when I am eating nothing my Hb goes even higher. Apparently this can be caused by dehydration too.

Hope you are both feeling the benefit of the Humira.

Reply

Thank you tinlizzie. It's strange when Hb creeps up because pre-disease we've all heard of low Hb so high suggests 'great!' at first but apparently not. Googling (almost a disease in itself!) told me that dehydration could be a cause but I find that hard to believe in my case as I've recently been trying particularly hard to drink loads of water. I am certainly feeling the benefit of Humira - virtually a miracle so I do not want anything to jeopardise that.

I hope you are doing very well too and that the gastrointestinal problems are sorted.

Reply

Hi thin Lizzy you are the first person I've come across who has also had a fair amount of ritux. I'm just about to have cycle 12. Do you get very tired after the infusions? I do.

KiKi x

Reply

Thank you Barrister! Possibly due to Humira then. I'm barely taking Mtx - 3 seems like nothing!

Reply

Hi Kikideelili, Yes I do get tired, in fact I think the antihistamine they give me before the infusions makes me very sleepy and I often drop off when I'm on the drip by about lunchtime! Hope it's working for you too.x

Reply

You may also like...